Alert archive / Ohio / River Flood Warnings in 2014
River Flood Warning 37, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 6, 2014, 12:37 PM EDT for Holmes County, Wayne County, Ohio. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2014, 12:37 PM EDT (16:37 UTC)
- Expired
- Apr 6, 2014, 4:03 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 15.25 ft at Apr 5, 2014, 2:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
037 WGUS81 KCLE 061637 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1237 PM EDT SUN APR 6 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... MAUMEE RIVER AT WATERVILLE SCIOTO RIVER NEAR PROSPECT KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC095-173-070037- /O.CON.KCLE.FL.W.0029.000000T0000Z-140408T0900Z/ /WTVO1.1.ER.140404T1010Z.140405T2030Z.140408T0300Z.NO/ 1237 PM EDT SUN APR 6 2014 THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER AT WATERVILLE. * AT 12:00 PM SUNDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER. $$ OHC101-070037- /O.CON.KCLE.FL.W.0035.000000T0000Z-000000T0000Z/ /PRGO1.1.ER.000000T0000Z.140406T1000Z.000000T0000Z.NO/ 1237 PM EDT SUN APR 6 2014 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR PROSPECT. * AT 12:00 PM SUNDAY THE STAGE WAS 10.4 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL TO A STAGE OF 9.1 FEET MONDAY NIGHT...THEN RISE TO A STAGE OF 9.3 FEET TUESDAY NIGHT IN RESPONSE TO RAIN THAT WILL FALL ON MONDAY. BY WEDNESDAY MORNING THE RIVER WILL DROP BELOW FLOOD STAGE. * AT 10.0 FEET...HIGHWAY 203 IS INACCESSIBLE NORTH OF PROSPECT. FLOODING OCCURS NEAR ELM STREET IN NORTHERN PARTS OF PROSPECT. * AT 9.0 FEET...WATER INUNDATES LOW PORTIONS OF HIGHWAY 203 NORTH OF PROSPECT. $$ OHC075-169-062249- /O.NEW.KCLE.FL.W.0037.140406T1637Z-140406T2249Z/ /KILO1.1.ER.000000T0000Z.140406T1600Z.140406T1649Z.NO/ 1237 PM EDT SUN APR 6 2014 * AT 12:00 PM SUNDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE TONIGHT. * AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED. $$ JAM
1 follow-up statement
484 WGUS81 KCLE 062003 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 403 PM EDT SUN APR 6 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... KILLBUCK CREEK NEAR KILLBUCK ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... MAUMEE RIVER AT WATERVILLE SCIOTO RIVER NEAR PROSPECT PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC095-173-070403- /O.CON.KCLE.FL.W.0029.000000T0000Z-140408T0900Z/ /WTVO1.1.ER.140404T1010Z.140405T2030Z.140408T0300Z.NO/ 403 PM EDT SUN APR 6 2014 THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER AT WATERVILLE. * AT 3:00 PM SUNDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL...AND IT WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER. $$ OHC101-070403- /O.CON.KCLE.FL.W.0035.000000T0000Z-000000T0000Z/ /PRGO1.1.ER.000000T0000Z.140406T1000Z.000000T0000Z.NO/ 403 PM EDT SUN APR 6 2014 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR PROSPECT. * AT 3:00 PM SUNDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL TO A STAGE OF 9.5 FEET BY MONDAY MORNING. * AT 10.0 FEET...HIGHWAY 203 IS INACCESSIBLE NORTH OF PROSPECT. FLOODING OCCURS NEAR ELM STREET IN NORTHERN PARTS OF PROSPECT. $$ OHC075-169-062033- /O.CAN.KCLE.FL.W.0037.000000T0000Z-140406T2249Z/ /KILO1.1.ER.000000T0000Z.140406T1630Z.140406T1726Z.NO/ 403 PM EDT SUN APR 6 2014 THE FLOOD WARNING IS CANCELLED FOR THE KILLBUCK CREEK NEAR KILLBUCK. * AT 3:00 PM SUNDAY THE STAGE WAS 15.0 FEET. * FLOOD STAGE IS 15.0 FEET. * FELL BELOW FLOOD STAGE AT 1:26 PM SUNDAY. * FORECAST...THE RIVER WILL FALL TO 14.1 FEET BY MONDAY MORNING. * AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 6, 7:03 AM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Apr 6, 7:03 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 703 AM EDT SUN APR 6 2014 .SYNOPSIS... HIGH PRESSURE CENTERED OVER OHIO WILL SHIFT TO THE EAST COAST TODAY. LOW PRESSURE WILL DEVELOP NEAR THE GULF COAST AND DEEPEN AS IT TRACKS NORTHEAST ACROSS THE LOCAL AREA MONDAY NIGHT. THE LOW WILL MOVE TO NEW ENGLAND ON TUESDAY. A RIDGE WILL BUILD EAST ACROSS THE OHIO VALLEY ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... IT SHOULD BE A NICE DAY ACROSS THE LOCAL AREA. HIGH PRESSURE OVER OHIO WILL SHIFT TO THE EAST COAST TODAY. AS THIS HAPPENS HIGH CLOUDS WILL BEGIN TO OVERSPREAD THE REGION FROM THE WEST. SKIES SHOULD REMAIN MOSTLY SUNNY THROUGH EARLY AFTERNOON AND THEN CLOUDS WILL BEGIN TO THICKEN. A LAKE BREEZE IS LIKELY LATER TODAY SO TEMPS ARE KIND OF TRICKY NEAR THE LAKE. THINK WESTERN AND SOUTHERN AREAS WILL MAKE A RUN FOR 60 BUT NEAR THE LAKESHORE IT WILL STRUGGLE TO MAKE IT OUT OF THE UPPER 40S BEFORE THE WINDS FLIP. THE PREVIOUS PACKAGE SEEMED TO HAVE A GOOD HANDLE ON THIS AND HAVE MADE ONLY MINOR TWEAKS TO THE PREVIOUS HIGH FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... HIGH PRESSURE WILL SLIDE OFF TO THE EAST TONIGHT ALLOWING A LOW NEAR THE GULF TO RACE NORTHEAST. HAVE CONTINUED TO FINE TUNE THE TIMING OF THE PRECIP ASSOCIATED WITH THIS LOW. IT WILL PROBABLY BE CLOSE TO MIDDAY BEFORE NE OH GETS PRECIP AND EARLY AFTERNOON FOR NW PA. DEWPOINTS CREEP INTO THE 40S DURING THE DAY BUT DO NOT THINK THERE WILL BE ENOUGH FORCING...INSTABILITY AND DYNAMICS TO SUPPORT MORE THAN ISOLATED THUNDER. WILL OMIT FROM THE FORECAST FOR NOW. THE SURFACE LOW IS NOW FORECAST TO MOVE ACROSS NW OHIO MONDAY NIGHT WHICH MEANS A DRY SLOT COULD MOVE ACROSS THE AREA AT SOME POINT MONDAY. WILL STILL GO WITH NEAR 100 POPS BOTH MONDAY AND MONDAY NIGHT BUT A FEW HOUR BREAK IN THE PRECIP IS LIKELY AT SOME POINT. NEW GUIDANCE IS SHOWING ABOUT AN INCH OF QPF OVER MUCH OF THE AREA. SHOULD BE ABLE TO HANDLE THAT AMOUNT AFTER A COUPLE OF DRY DAYS SO NO FLOOD HEADLINES ARE NEEDED. WRAP AROUND MOISTURE WILL MOVE ACROSS THE REGION ON TUESDAY AND WILL NEED MORE HIGH POPS. DECENT COLD AIR ADVECTION IS ALSO EXPECTED BEHIND THE LOW AND SOME INSTABILITY SHOWERS ARE POSSIBLE THROUGH TUESDAY NIGHT. CRITICAL THICKNESSES SHOW MIXED PRECIP FROM LATE EVENING ON. RIDGING OCCURS QUICKLY ON WEDNESDAY AND DRY WEATHER WILL FINALLY RETURN. WITH THE MORE WESTERN LOW TRACK...TEMPS WILL BE A LITTLE WARMER MONDAY THAN PREVIOUSLY THOUGHT. HAVE BUMPED MOST AREAS UP A COUPLE OF DEGREES. TEMPS THE REMAINDER OF THE PERIOD WILL BE BELOW NORMAL AND HAVE USED A BLEND OF GUIDANCE. && .LONG TERM /THURSDAY THROUGH SATURDAY/... THE WEATHER PATTERN STILL LOOKS ON TRACK TO SEE A BRIEF WARM UP ON THU BEFORE THE NEXT COLD FRONT PASSES BY THU NIGHT. WITH THE TIMING STILL LOOKING GOOD..WILL CONTINUE TO SHOW A SMALL CHANCE POP FOR SHRA IN THE NW BY LATE IN THE DAY THU...THE BEST CHANCE THU NIGHT THEN THE CHANCE SHIFTING INTO MAINLY THE SE FOR FRI AS THE FRONT MOVES SE OF THE AREA. TEMPS BY FRI ARE BACK BELOW NORMAL...BUT STILL WARM ENOUGH TO SEE RAIN VERSUS SNOW. A WEAK RIDGE MOVES OVER THE AREA FOR FRI NIGHT BUT THEN QUICKLY SHIFTS NE ON SAT. THE MODELS DIFFER SOME ON HOW QUICKLY WARMER AND MORE MOIST AIR TRIES TO SPREAD BACK INTO THE REGION. COULD BE SOME LATE DAY SHRA IN THE WEST BUT BASED ON LATEST PROGS THINK SAT MAY HAVE A GOOD CHANCE TO STAY DRY WHILE TEMPS MODERATE BACK CLOSER TO NORMAL. HOWEVER...WITH THE POSSIBILITY OF A NE WIND...THE LAKESHORE COUNTIES MAY STAY COOL DUE TO FLOW OFF THE CHILLY LAKE. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... PATCHY HIGH CLOUDS SHOULD MOVE IN THROUGH MID AFTERNOON THEN TEND TO HANG AROUND TONIGHT. SOME MID LEVEL CLOUDS MAY PUSH INTO THE SOUTHERN TAF SITES TOWARD 12Z. LIGHT AND VARIABLE WINDS WILL TURN OUT OF THE SE AT 10 KNOTS OR LESS...BUT ERI AND CLE SHOULD SEE A LAKEBREEZE DEVELOP IN THE AFTERNOON WITH WINDS OUT OF THE NE. THE REST OF THE SITES SHOULD SEE WINDS GRADUALLY BACK TO EAST TONIGHT. .OUTLOOK...NON VFR WILL REDEVELOP MONDAY AND PERSIST INTO TUESDAY. && && .MARINE... LIGHT AND VARIABLE FLOW TODAY WITH AFTERNOON NE LAKE BREEZE WILL LINE UP OUT OF THE EAST TONIGHT THEN BACK TO NE MON WHILE INCREASING TO ABOUT 15 TO 25 KNOTS AHEAD OF A LOW THAT WILL CROSS THE LAKE LATE MON NIGHT. WINDS SHOULD BECOME NW INTO TUE AND STILL LOOK TO RUN ABOUT 15 TO 25 KNOTS. A RIDGE OF HIGH PRESSURE SHOULD MOVE EAST THRU THE LAKE WED TO DIMINISH THE FLOW SOME BEFORE WINDS BACK TO THE SW BY WED NIGHT. WINDS INCREASE WED NIGHT AND THU BACK TO ABOUT 15 TO 25 KNOTS AHEAD OF A COLD FRONT THAT WILL MOVE THRU THU NIGHT AND SHIFT THE WINDS TO WNW AT ONLY 10 TO 15 KNOTS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...ADAMS AVIATION...ADAMS MARINE...ADAMS
Hazardous weather outlook, Apr 6, 5:27 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 527 AM EDT SUN APR 6 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 527 AM EDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-070930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 527 AM EDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:20 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 6 hr |
Nearby
River Flood Warnings in Ohio, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.